Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 20, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 9, 2009, 10:27 AM CDT for 13 counties in Kansas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 10:27 AM CDT (15:27 UTC)
- Expired
- Apr 10, 2009, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 091527 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1027 AM CDT THU APR 9 2009 ...STRONG AND GUSTY EAST TO NORTHEAST WINDS TODAY.. KSZ032-033-047-048-050-092300- /O.NEW.KICT.WI.Y.0020.090409T1527Z-090409T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1027 AM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. OCCASIONALLY STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL PREVAIL ACROSS THE AREA INTO THE AFTERNOON. WIND SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
3 follow-up statements
000 WWUS73 KICT 092037 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT THU APR 9 2009 ...STRONG AND GUSTY EAST TO NORTHEAST WINDS TODAY INTO THIS EVENING... KSZ049-051-067-068-082-083-091-092-100445- /O.EXB.KICT.WI.Y.0020.090409T2300Z-090410T0600Z/ SALINE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 337 PM CDT THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. WINDS WILL GRADUALLY SHIFT TO THE NORTHEAST AND EVENTUALLY NORTHWEST AS THE EVENING HOURS PROGRESS. OCCASIONALLY STRONG AND GUSTY WINDS WILL PREVAIL ACROSS THE AREA ONCE THE WINDS SHIFT LATER THIS EVENING. WIND SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ047-048-050-100445- /O.EXT.KICT.WI.Y.0020.000000T0000Z-090410T0600Z/ BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...LYONS 337 PM CDT THU APR 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. OCCASIONALLY STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST THIS EVENING. WIND SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-092300- /O.CON.KICT.WI.Y.0020.000000T0000Z-090409T2300Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN 337 PM CDT THU APR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. OCCASIONALLY STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL PREVAIL ACROSS THE AREA INTO THE LATE AFTERNOON HOURS. WIND SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
000 WWUS73 KICT 092257 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 557 PM CDT THU APR 9 2009 ...STRONG AND GUSTY EAST TO NORTHEAST WINDS TODAY INTO THIS EVENING... KSZ032-033-100000- /O.EXP.KICT.WI.Y.0020.000000T0000Z-090409T2300Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN 557 PM CDT THU APR 9 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. GUSTY WINDS ARE ARE STILL POSSIBLE ACROSS CENTRAL KANSAS. BUT WINDS SHOULD DIMINISH TO AROUND 15 TO 25 MPH AS THE EVENING PROGRESSES. $$ KSZ049-051-067-068-082-083-091-092-100600- /O.CON.KICT.WI.Y.0020.090409T2300Z-090410T0600Z/ SALINE-MCPHERSON-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 557 PM CDT THU APR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. WINDS WILL GRADUALLY SHIFT TO THE NORTHEAST AND EVENTUALLY NORTHWEST AS THE EVENING HOURS PROGRESS. OCCASIONALLY STRONG AND GUSTY WINDS WILL PREVAIL ACROSS THE AREA ONCE THE WINDS SHIFT LATER THIS EVENING. WIND SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ047-048-050-100600- /O.CON.KICT.WI.Y.0020.000000T0000Z-090410T0600Z/ BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...LYONS 557 PM CDT THU APR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. OCCASIONALLY STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST THIS EVENING. WIND SPEEDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
000 WWUS73 KICT 100559 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1259 AM CDT FRI APR 10 2009 KSZ047>051-067-068-082-083-091-092-100700- /O.EXP.KICT.WI.Y.0020.000000T0000Z-090410T0600Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-HARVEY-KINGMAN- SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...SALINA... LYONS...MCPHERSON...HUTCHINSON...NEWTON...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON 1259 AM CDT FRI APR 10 2009 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. NORTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF TONIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 AM. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 7:39 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 9, 7:39 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 739 AM CDT THU APR 9 2009 .UPDATE... MADE SOME TWEAKS TO PROBABILITY OF PRECIPITATION/WEATHER BASED ON CURRENT TRENDS. WILL UP ANTE IN HAZARDOUS WEATHER OUTLOOK FOR EXTREME SOUTHEAST PART OF THE AREA. CONCUR WITH STORM PREDICTION CENTER ON CONDITIONAL MODERATE RISK ALONG BORDER. NOT AS SURE HOW FAR WEST SUFFICIENT MOISTURE WILL ADVECT WITH POTENTIAL FOR STOUT CAP/MARGINAL MOISTURE WEST OF I-35. GIVEN MODELS POOR PERFORMANCE WITH LAST SEVERAL SYSTEMS...NOT OVERLY OPTIMISTIC ON MOISTURE RETURN. BUT THEN ODDS ARE GOING TO CATCH UP WITH MODELS AT SOME POINT. -HOWERTON && .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MODELS ALL PORTEND DEVELOPING LOW CLOUDS IN INCREASINGLY MOIST UPSLOPE FLOW NE OF SURFACE LOW THIS MORNING. HAVE CAUTIOUSLY BOUGHT INTO THIS. PESKY ELEVATED RAIN SHOWERS/THUNDERSTORMS MAY LINGER INTO THE MID MORNING ACROSS SOUTHEAST KS. MAIN UNCLEAR WHETHER BULK OF THE DAYLIGHT HOURS WILL HAVE CEILINGS JUST ABOVE OR JUST BELOW 3KFT. INCREASING CHANCE OF THUNDERSTORMS DURING THE AFTERNOON... MOST LIKELY DEVELOPING NEAR/JUST EAST OF KICT WITH BEST CHANCE ACROSS SOUTHEAST KS. GUSTY WINDS ARE EXPECTED TODAY AND WILL PERSIST INTO TONIGHT. LOW CLOUDS WILL WRAP AROUND LOW KEEPING AREA MVFR IF NOT IFR MOST OF THE NIGHT. AT THIS POINT MVFR LOOKS MOST LIKELY FOR BULK OF THOSE PERIODS. -HOWERTON && .PREV DISCUSSION... /ISSUED 534 AM CDT THU APR 9 2009/ UPDATE... ISOLATED TSRA HAVE DEVELOPED EARLY THIS MORNING AMONGST SCATTERED SHRA PRIMARILY OVER AREAS ALONG & E OF THE TURNPIKE. AS SUCH HAVE UPDATED ALL MORNING WX GRIDS TO INCLUDE AN ISOLD TSRA DESCRIPTOR. REMAINDER OF FORECAST KEPT INTACT FOR TIME BEING. PREV DISCUSSION... /ISSUED 341 AM CDT THU APR 9 2009/ SYNOPSIS... AS WAS EXPECTED FOR THE PAST 3 NIGHTS SFC CYCLOGENESIS IN PROGRESS OVER FAR SE CO AS MID-UPR TROF VENTURES E TOWARD WY. IN RESPONSE...ISENTROPIC ASCENT ON 315K SFC HAS ENSUED OVER WRN KS WHERE SMALL SHRA/TSRA CLUSTER HAS DEVELOPED EARLY THIS MORNING. SMOKE FROM YESTERDAYS GRASSLAND FIRES HAS PERMEATED MOST OF KICT COUNTRY THAT HAS HELPED TO KEEP TEMPERATURES BETWEEN 45 AND 55 DEGREES ACROSS THE KICT NEIGHBORHOOD. DISCUSSION... TODAY & TONIGHT: WITH STRONG MID-UPR SHORTWAVE ROUNDING BASE OF AFORE-MENTIONED UPR-DECK TROF DEVELOPING SFC LOW WILL DEEPEN FURTHER AS IT MOVES SE OVER THE OK & TX PANHANDLES THIS MORNING. ALL SHORT-TERM MODELS HAVE BEEN CONSISTENT IN SCOOTING THE INTENSE SFC LOW E ACROSS NRN OK THIS AFTERNOON INDUCING WARM FRONTOGENESIS ACROSS N & NE OK. ONE NOTEWORTHY CHANGE IS THAT EACH OF THE PRIMARY MODELS (GFS/NAM/ECMWF) ARE NOT LIFTING THE WARM FRONT AS FAR N AS HAS BEEN THE CASE THE PAST COUPLE NIGHTS. (ESPECIALLY THE NAM) THIS WOULD CERTAINLY HAVE IMPLICATIONS AS FAR AS SIGNIFICANT CONVECTION FOR SE KS IS CONCERNED. HOWEVER...WITH THE WARM FRONT LURKING ON THE DOORSTEPS OF SE KS LATE THIS AFTERNOON THIS SUB-DIVISION WILL CERTAINLY REQUIRE CLOSE ATTENTION THIS AFTERNOON. FOR NOW APPEARS THE BEST CHANCE FOR STRONG/SEVERE TSRA WOULD RESIDE JUST TO THE SE & E OF KICT COUNTRY WHERE INSTABILITY WOULD NO DOUBT BE GREATEST. OVER CNTRL KS ISENTROPIC ASCENT IN THE 300-305K LAYER INCREASES CONSIDERABLY AS THE MID-UPR WAVE & ASSOCIATED SFC LOW SPRINT E ACROSS SRN PLAINS. HAVE CONTINUED TREND OF ASSIGNING HIGHEST POPS (60-70%) ACROSS CNTRL KS THIS AFETRNOON & THIS EVENING. MODEL SOUNDINGS DEPICT A STRAIGHT -RA PRECIP VARIANT FOR CNTRL KS LATE TONIGHT. FRI-SUN: CHANCES FOR SHRA/TSRA APPEAR TO BE INCEASING FOR SAT AFTERNOON & NIGHT. NEXT MID-UPR TROF IS EXPECTED TO DIG OVER SRN ROCKIES SAT EVENING BUT TAKE MORE SLY TRACK OVER RED RIVER VALLEY SUN AFTERNOON. SUCH A TRACK SHOULD PROMOTE MARKEDLY INCREASING & DEEPENING ISENTROPIC ASCENT OVER MOST OK & KS BY SAT NIGHT. HAVE THEREFORE INCREASED POPS...ESPECIALLY SAT NIGHT WITH 40-50% ASSIGNED TO MOST AREAS. HAVE LEFT SUN AFTERNOON POPS INTACT FOR TIME BEING UNTIL BEHAVIOR OF THIS NEXT SYSTEM COMES INTO BETTER FOCUS. AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN AGAIN OVERNIGHT IS THE FIRES AND HOW MUCH VISIBILITY RESTRICTION WILL OCCUR. LATEST SURFACE OBSERVATIONS WERE REPORTING GENERALLY 3-5SM. WOULD EXPECT THIS TREND TO CONTINUE OVERNIGHT...DUE TO THE NOCTURNAL INVERSION IN PLACE AND CONTINUED EASTERLY FLOW. WE ARE ALSO GOING TO MENTION THE POTENTIAL FOR LOW LEVEL WIND SHEAR AS THE BOUNDARY LAYER FLOW INCREASES TO AROUND 40-50KTS TOWARDS DAYBREAK. TOMORROW MORNING WE SHOULD SEE THINGS REALLY START MIXING OUT WITH SOME AREAS POSSIBLY REACHING SUSTAINED SPEEDS OF 26KTS THROUGH MUCH OF THE DAY UNTIL THE SURFACE LOW TRACKS EAST THROUGH OKLAHOMA AND THE COLD FRONT DIVES SOUTH THROUGH THE CENTRAL AND SOUTHEAST KANSAS DURING THE LATE AFTERNOON AND EARLY EVENING. STRONG COLD AIR ADVECTION WILL BUILD BEHIND THIS SURFACE LOW/COLD FRONT AND WILL MOST LIKELY BRING LIGHT RAIN AND IFR CEILINGS (<1KFT) TO MUCH OF THE AREA TOMORROW EVENING. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 39 57 38 / 40 50 10 0 HUTCHINSON 61 38 56 37 / 50 60 0 0 NEWTON 64 38 56 36 / 40 60 10 0 ELDORADO 67 40 56 36 / 40 50 10 0 WINFIELD-KWLD 71 40 57 38 / 30 40 10 0 RUSSELL 51 36 55 37 / 60 60 0 0 GREAT BEND 54 36 55 38 / 50 60 0 0 SALINA 55 37 55 36 / 60 70 10 0 MCPHERSON 59 37 55 36 / 50 60 10 0 COFFEYVILLE 74 43 57 37 / 30 30 20 0 CHANUTE 70 42 55 35 / 30 50 20 0 IOLA 68 42 54 34 / 30 50 20 0 PARSONS-KPPF 72 43 56 36 / 30 40 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 9, 7:59 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 759 AM CDT THU APR 9 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 759 AM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS MORNING BUT SHOULD BE NEITHER STRONG NOR SEVERE. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. THE STORMS MAY BE STRONG TO SEVERE ROUGHLY EAST OF I-35. THE BEST CHANCE FOR SEVERE STORMS WILL BE SOUTHEAST OF A LINE FROM ERIE TO SEDAN LATE THIS AFTERNOON AND VERY EARLY EVENING. THE STRENGTH OF THE STORMS WILL BE DEPENDENT ON THE AMOUNT OF MOISTURE THAT ARRIVES. IF SUFFICIENT MOISTURE IS PRESENT...THERE WOULD BE THE POTENTIAL FOR LARGE HAIL...60 MPH WINDS AND AN ISOLATED TORNADO WITH THE SEVERE STORMS. HAIL UP TO NICKLES AND 50 TO 60 MPH WILL BE POSSIBLE WITH THE STRONG STORMS. A HIGH FIRE DANGER EXISTS AREAWIDE TODAY. WINDS MAY APPROACH ADVISORY CRITERIA LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE FROM SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...AS ANOTHER DISTURBANCE MOVES EAST ACROSS THE PLAINS. HOWEVER THIS ACTIVITY SHOULD BE NEITHER STRONG NOR SEVERE. A FEW THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY. AT THIS TIME IT APPEARS THIS ACTIVITY WILL BE NEITHER STRONG NOR SEVERE. A HIGH FIRE DANGER EXISTS OVER ALL AREAS EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION COULD BE NEEDED EAST OF I-35...WITH THE BEST CHANCE SOUTHEAST OF A LINE FROM ERIE TO SEDAN LATE THIS AFTERNOON AND EARLY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 9, 10:16 AM CDT, 11 minutes before
KSZ033-101518- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1016 AM CDT THU APR 9 2009 ...BURN BAN FOR LINCOLN COUNTY HAS BEEN EXTENDED UNTIL FURTHER NOTICE... PROLONGED DRY CONDITIONS ACROSS LINCOLN COUNTY HAS ALLOWED GRASSES AND OTHER VEGETATION TO BECOME FULLY CURED...MAKING IT QUITE CONDUCIVE TO CATCHING FIRE. ANY FIRE THAT IGNITES WILL SPREAD RAPIDLY AND WITH EASE...ESPECIALLY DURING WARM AND BREEZY CONDITIONS. AS A RESULT...THE LINCOLN COUNTY BOARD OF COMMISSIONERS HAVE EXTENDED THE BURN BAN UNTIL FURTHER NOTICE. INDIVIDUALS WHO NEED TO DO AGRICULTURAL BURNING SHOULD CONTACT THEIR LOCAL FIRE CHIEF FOR MORE INFORMATION. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:16 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 28 min |
| Apr 9, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 43 min |
| Apr 9, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 45 min |
| Apr 9, 4:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 31 min |
| Apr 9, 4:29 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 33 min |
| Apr 9, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 50 min |
| Apr 9, 5:57 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 33 min |
| Apr 9, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.